Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 16, NWS Midland/Odessa, TX

July 10, 2015Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Jul 10, 2015, 8:55 PM CDT for Presidio County, Texas. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Jul 10, 2015, 8:55 PM CDT (01:55 UTC)
Expired
Jul 12, 2015, 8:15 AM CDT
In force
35 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande at Candelaria Crossing (CDET2).

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WGUS84 KMAF 110155
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
855 PM CDT FRI JUL 10 2015

...The Flood Warning continues for the following rivers in Texas...

  Rio Grande above the Rio Conchos affecting Presidio County
  Rio Grande at Candelaria and San Antonio Del Bravo
  
.Flooding continues along the Rio Grande River at Candelaria and 
Presidio. The Rio Grande at Candelaria is currently cresting around
flood stage and it will fall below flood stage Saturday night. The 
gage at the Rio Grande at Presidio seems to be out but it is expected
to remain just below action stage the next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued Saturday.

&&

TXC377-111755-
/O.NEW.KMAF.FL.W.0016.150711T0155Z-150712T0600Z/
/CDET2.1.ER.150710T2318Z.150710T2330Z.150711T1800Z.NO/
855 PM CDT FRI JUL 10 2015

* At  8PM Friday the stage was 8.5 feet (2.6 meters).
* Flood stage is 8.5 feet (2.6 meters).
* Impact...At 8.5 feet (2.6 meters), the river reaches minor flood 
  stage, possibly resulting in flooding of FM 170 in low areas.  
  Homes in Candelaria are not expected to be affected.  Farmers and 
  ranchers need to remain alert to the weather and river conditions 
  as livestock and machinery may need to be moved to higher ground.

This crest compares to a previous crest of 12.9 feet (3.9 meters) on 
Jul 8 2015.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sat   Sat   Sat   Sat
                                                1AM   7AM   1PM   7PM
  Candelaria 3N   7.5  8.5    8.5   Fri  8 PM   8.5   8.6   8.5   8.4

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sat   Sat   Sat   Sat
                                                1AM   7AM   1PM   7PM
  Candelaria 3N   2.3  2.6    2.6   Fri  8 PM   2.6   2.6   2.6   2.6

&&

LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465


$$

TXC377-111504-
/O.EXT.KMAF.FL.W.0015.000000T0000Z-150711T1504Z/
/PIOT2.1.ER.150709T2111Z.150710T1330Z.150711T0304Z.NO/
855 PM CDT FRI JUL 10 2015

...Flood Warning extended until Saturday morning...The Flood Warning 
continues for
  the Rio Grande above Presidio 6WNW.
* until Saturday morning, or until the warning is cancelled.
* At  8PM Friday the stage was 9.7 feet (3.0 meters).
* flooding is occurring and  flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood 
  stage, and flooding between the levees occurs.  No damage to 
  structures is expected.

This crest compares to a previous crest of 9.6 feet (2.9 meters) on 
Jun 16 2015.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sat   Sat   Sat   Sat
                                                1AM   7AM   1PM   7PM
  Presidio 6WNW   6.0  9.0    9.7   Fri  8 PM   7.9   7.8   7.8   7.8

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sat   Sat   Sat   Sat
                                                1AM   7AM   1PM   7PM
  Presidio 6WNW   1.8  2.7    3.0   Fri  8 PM   2.4   2.4   2.4   2.4

&&

LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453


$$
2 follow-up statements
312 
WGUS84 KMAF 111956
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
256 PM CDT SAT JUL 11 2015

...The Flood Warning continues for the following rivers in Texas...

  Rio Grande at Candelaria 3N affecting Presidio County
  
.Flooding continues along the Rio Grande River at Candelaria. 
The Rio Grande at Candelaria is currently cresting around
flood stage and it will fall below flood stage Saturday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued this evening.

&&

TXC377-121156-
/O.EXT.KMAF.FL.W.0016.000000T0000Z-150712T1200Z/
/CDET2.1.ER.150710T2318Z.150710T2330Z.150712T0000Z.NO/
256 PM CDT SAT JUL 11 2015

...Flood Warning extended until Sunday morning...The Flood Warning 
continues for
  the Rio Grande at Candelaria 3N.
* until Sunday morning, or until the warning is cancelled.
* At  2PM Saturday the stage was 8.6 feet (2.6 meters).
* flooding is occurring and  flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At 8.5 feet (2.6 meters), the river reaches minor flood 
  stage, possibly resulting in flooding of FM 170 in low areas.  
  Homes in Candelaria are not expected to be affected.  Farmers and 
  ranchers need to remain alert to the weather and river conditions 
  as livestock and machinery may need to be moved to higher ground.

This crest compares to a previous crest of 8.5 feet (2.6 meters) on 
Jul 11 2015.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sat   Sun   Sun   Sun
                                                7PM   1AM   7AM   1PM
  Candelaria 3N   7.5  8.5    8.6   Sat  2 PM   8.5   8.3   8.2   8.1

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sat   Sun   Sun   Sun
                                                7PM   1AM   7AM   1PM
  Candelaria 3N   2.3  2.6    2.6   Sat  2 PM   2.6   2.5   2.5   2.5

&&

LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465


$$
048 
WGUS84 KMAF 120137
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
837 PM CDT SAT JUL 11 2015

...The Flood Warning continues for the following rivers in Texas...

  Rio Grande at Candelaria 3N affecting Presidio County
  
Flooding continues along the Rio Grande River at Candelaria. 
The Rio Grande at Candelaria has crested and will continue to 
fall slowly.  It will remain above action stage for the next 
several days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued tomorrow morning.

&&

TXC377-121315-
/O.EXT.KMAF.FL.W.0016.000000T0000Z-150712T1315Z/
/CDET2.1.ER.150710T2318Z.150710T2330Z.150712T0115Z.NO/
837 PM CDT SAT JUL 11 2015

...Flood Warning extended until Sunday morning...The Flood Warning 
continues for
  the Rio Grande at Candelaria 3N.
* until Sunday morning, or until the warning is cancelled.
* At  8PM Saturday the stage was 8.5 feet (2.6 meters).
* flooding is occurring and  flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At 8.5 feet (2.6 meters), the river reaches minor flood 
  stage, possibly resulting in flooding of FM 170 in low areas.  
  Homes in Candelaria are not expected to be affected.  Farmers and 
  ranchers need to remain alert to the weather and river conditions 
  as livestock and machinery may need to be moved to higher ground.

This crest compares to a previous crest of 8.5 feet (2.6 meters) on 
Jul 11 2015.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Sun   Sun   Sun
                                                1AM   7AM   1PM   7PM
  Candelaria 3N   7.5  8.5    8.5   Sat  8 PM   8.4   8.3   8.2   8.1

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Sun   Sun   Sun
                                                1AM   7AM   1PM   7PM
  Candelaria 3N   2.3  2.6    2.6   Sat  8 PM   2.6   2.5   2.5   2.5

&&

LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jul 10, 6:30 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 10, 6:30 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
630 PM CDT FRI JUL 10 2015

.AVIATION...
00Z TAF issuance
Thunderstorms have developed across parts of the region this
afternoon, most recently affecting KCNM. The chance of storms will
continue through the evening for KCNM and KHOB as a disturbance
approaches from the west. Low visbys and gusty winds can be
expected in and near these storms. Otherwise...VFR conditions will
prevail with windy conditions through Saturday.

&&

.PREV DISCUSSION... /ISSUED 246 PM CDT FRI JUL 10 2015/

DISCUSSION...
An upper low pressure system across the western US
puts the region under southwest flow aloft with a surface trough
in eastern New Mexico. This will aid showers and thunderstorms
across the Upper Trans Pecos and Southeast New Mexico along with
diurnal heating. The instability is enough for any storms that
form to be marginally severe, but the lack of shear will keep any
storms from becoming very organized. The main threats with these
storms will be gusty downburst winds and the potential for flash
flooding due to ample deep moisture. The upper level ridge begins
to slide its way westward across the region after tonight and
through the weekend. Higher temperatures and lower rain chances
will accompany this ridge with temperatures climbing into the
upper 90s and some spots along the Rio Grande and Upper Trans
Pecos surpassing 100 degrees by Sunday. There may be some
lingering rain chances on Saturday along the higher terrain of
southeast New Mexico, but will keep chances on the low end, as
they will be isolated as support for activity will slide off to
the west.

By Sunday, the ridge will be centered over the Southern Plains with
temperatures remaining in the mid to upper 90s and low 100s. Any
convection also looks to be unlikely during the beginning of next
week as upper levels will have dried out a bit.  Decent moisture in
the low levels will likely stick around, which may make it feel a
bit muggy outside.  Low temperatures at night will remain in the mid
60s to low 70s with very little change in the pattern.  By mid week
the ridge begins to flatten and westerly flow aloft will lead to a
lea surface trough and the potential for rain chances to return.
Will not mention any rain chances due to low confidence and being
out in the extended, but it is something to keep an eye on heading
into next week.

Arnold

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

29
Hazardous weather outlook, Jul 10, 1:40 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
140 PM CDT FRI JUL 10 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-111845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
140 PM CDT FRI JUL 10 2015 /1240 PM MDT FRI JUL 10 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT
FROM SOUTHEAST NEW MEXICO AND THE WESTERN PERMIAN BASIN SOUTH INTO
THE DAVIS MOUNTAINS. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED
BY FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL...DOWNBURST WINDS
POSSIBLE AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SATURDAY NIGHT IN
SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS...AND THE UPPER
TRANS PECOS. FREQUENT LIGHTNING...LOCALIZED BRIEF HEAVY RAIN...AND
DOWNBURST WINDS WILL BE THE MAIN CONCERNS WITH ANY STORMS THAT
DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jul 10, 7:37 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
737 PM CDT FRI JUL 10 2015

TXZ046-110130-
DAWSON-
737 PM CDT FRI JUL 10 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DAWSON AND
NORTHWESTERN BORDEN COUNTIES...

AT 736 PM CDT...A STRONG THUNDERSTORM WAS NEAR UNION IN DAWSON
COUNTY...OR 7 MILES WEST OF LAMESA...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAMESA...GRANDVIEW...O'DONNELL...LOS YBANEZ...LAMESA MUNICIPAL
AIRPORT...PRIDE...ARVANA...HANCOCK...PUNKIN CENTER...WELCH...UNION...
FRIENDSHIP AND UNION IN DAWSON COUNTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3286 10169 3254 10215 3292 10219 3296 10214
      3296 10169
TIME...MOT...LOC 0036Z 237DEG 15KT 3275 10209

RHLUCHAN
Special weather statement, Jul 10, 8:36 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
836 PM CDT FRI JUL 10 2015

TXZ050-051-110230-
ANDREWS-MARTIN-
836 PM CDT FRI JUL 10 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARTIN AND EASTERN
ANDREWS COUNTIES...

AT 836 PM CDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHEAST OF
ANDREWS...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ANDREWS AND ANDREWS COUNTY AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3213 10238 3220 10261 3251 10246 3252 10198
TIME...MOT...LOC 0136Z 204DEG 12KT 3224 10244

RHLUCHAN

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:32 PM CDTAreal Flood AdvisoryMAFDawson, Gaines3 hr
Jul 10, 7:37 PM CDTSpecial Weather StatementMAFDawson53 min
Jul 10, 8:36 PM CDTSpecial Weather StatementMAFMartin54 min
Jul 10, 9:03 PM CDTAreal Flood AdvisoryMAFAndrews3 hr

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.